Alert archive / Virginia / Heat Advisories in 2012
Heat Advisory 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this heat advisory at Jul 17, 2012, 3:21 PM EDT for Buckingham County, Virginia. It took effect at Jul 18, 2012, 1:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2012, 3:21 PM EDT (19:21 UTC)
- In effect from
- Jul 18, 2012, 1:00 PM EDT
- Expired
- Jul 18, 2012, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 150 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WWUS71 KRNK 171921 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 321 PM EDT TUE JUL 17 2012 ...HEAT INDEX TO TOP 105 DEGREES WEDNESDAY AFTERNOON... .THE COMBINATION OF HIGH TEMPERATURES IN THE UPPER 90S AND DEW POINTS IN THE LOWER 70S...WILL YIELD HEAT INDEX VALUES AT OR A LITTLE ABOVE 105 DEGREES WEDNESDAY AFTERNOON. VAZ047-180330- /O.NEW.KRNK.HT.Y.0007.120718T1700Z-120718T2300Z/ BUCKINGHAM- 321 PM EDT TUE JUL 17 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY. * LOCATIONS...BUCKINGHAM COUNTY VIRGINIA. * HAZARDS...HEAT INDEX VALUES OF 105 TO 108. * HEAT INDEX VALUES...UP TO 108 DUE TO TEMPERATURES IN THE UPPER 90S...AND DEWPOINTS IN THE LOWER 70S. * TIMING...PRIMARILY 2 PM TO 6 PM EDT. * IMPACTS...PEOPLE WILL BE MORE SUSCEPTIBLE TO THE DANGERS OF HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ DS
3 follow-up statements
230 WWUS71 KRNK 180306 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1106 PM EDT TUE JUL 17 2012 ...HEAT INDEX TO TOP 105 DEGREES WEDNESDAY AFTERNOON... .THE COMBINATION OF HIGH TEMPERATURES IN THE UPPER 90S AND DEW POINTS IN THE LOWER 70S...WILL YIELD HEAT INDEX VALUES AT OR A LITTLE ABOVE 105 DEGREES WEDNESDAY AFTERNOON. VAZ047-181115- /O.CON.KRNK.HT.Y.0007.120718T1700Z-120718T2300Z/ BUCKINGHAM- 1106 PM EDT TUE JUL 17 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY... * LOCATIONS...BUCKINGHAM COUNTY VIRGINIA. * HAZARDS...HEAT INDEX VALUES OF 105 TO 108. * HEAT INDEX VALUES...UP TO 108 DUE TO TEMPERATURES IN THE UPPER 90S...AND DEWPOINTS IN THE LOWER 70S. * TIMING...PRIMARILY 2 PM TO 6 PM EDT. * IMPACTS...PEOPLE WILL BE MORE SUSCEPTIBLE TO THE DANGERS OF HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE MORE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
785 WWUS71 KRNK 181206 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 806 AM EDT WED JUL 18 2012 ...HEAT INDEX TO TOP 105 DEGREES THIS AFTERNOON... .THE COMBINATION OF HIGH TEMPERATURES IN THE UPPER 90S AND DEW POINTS IN THE LOWER 70S...WILL YIELD HEAT INDEX VALUES AT OR A LITTLE ABOVE 105 DEGREES THIS AFTERNOON. VAZ047-182300- /O.CON.KRNK.HT.Y.0007.120718T1700Z-120718T2300Z/ BUCKINGHAM- 806 AM EDT WED JUL 18 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * LOCATIONS...BUCKINGHAM COUNTY VIRGINIA. * HAZARDS...HEAT INDEX VALUES OF 105 TO 108. * HEAT INDEX VALUES...UP TO 108 DUE TO TEMPERATURES IN THE UPPER 90S...AND DEWPOINTS IN THE LOWER 70S. * TIMING...PRIMARILY 2 PM TO 6 PM EDT. * IMPACTS...PEOPLE WILL BE MORE SUSCEPTIBLE TO THE DANGERS OF HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE MORE LIKELY. DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
666 WWUS71 KRNK 181857 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 257 PM EDT WED JUL 18 2012 ...HEAT INDEX TO TOP 105 DEGREES THIS AFTERNOON... .THE COMBINATION OF HIGH TEMPERATURES IN THE UPPER 90S AND DEW POINTS IN THE LOWER 70S...WILL YIELD HEAT INDEX VALUES AT OR A LITTLE ABOVE 105 DEGREES THIS AFTERNOON. VAZ047-182300- /O.CON.KRNK.HT.Y.0007.000000T0000Z-120718T2300Z/ BUCKINGHAM- 257 PM EDT WED JUL 18 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * LOCATIONS...BUCKINGHAM COUNTY VIRGINIA. * HAZARDS...HEAT INDEX VALUES OF 105 TO 108. * HEAT INDEX VALUES...UP TO 108 DUE TO TEMPERATURES IN THE UPPER 90S...AND DEW POINTS IN THE LOWER 70S. * TIMING...PRIMARILY 2 PM TO 6 PM EDT. * IMPACTS...PEOPLE WILL BE MORE SUSCEPTIBLE TO THE DANGERS OF HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE MORE LIKELY. DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ RCS
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this heat advisory went out at Jul 17, 3:14 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 17, 3:14 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT TUE JUL 17 2012
.SYNOPSIS...
BROAD HIGH PRESSURE ACROSS THE REGION WILL REMAIN IN PLACE ACROSS
THE AREA THROUGH WEDNESDAY. A COLD FRONT WILL PUSH SOUTH ACROSS
THE REGION THURSDAY INTO FRIDAY BRINGING COOLER AIR BACK TO THE
REGION FOR FRIDAY ALONG WITH INCREASED CHANCES OF STRONG SHOWERS
AND STORMS. THE COOLER WEATHER WILL CONTINUE INTO THE WEEKEND AS
THE FRONT REMAINS TO OUR SOUTH.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 240 PM EDT TUESDAY...
STRONG CAPPING INVERSION IS RESTRICTING THE EXTENT TO WHICH SHOWERS
AND STORMS ARE DEVELOPING THIS AFTERNOON. HOWEVER...IT IS NOT
PREVENTING THEIR FORMATION COMPLETELY. HOWEVER...ANY SHOWER OR STORM
THAT HAS FORMED SO FAR HAS BEEN FAIRLY SHORT LIVED. WE ANTICIPATE
THIS TO CONTINUE TO BE THE TREND THE REMAINDER OF THE AFTERNOON AND
INTO THE EARLY EVENING HOURS. WILL HAVE THE BEST
CHANCE...SCATTERED...OF SHOWERS AND STORMS OVER THE NORTHERN
MOUNTAINS OF NORTH CAROLINA...WITH DECREASING CHANCES THAT FARTHER
NORTH AND EAST ONE IS FROM THERE. EXPECT ANOTHER NIGHT WITH THE
FORMATION OF MOUNTAIN AND RIVER VALLEY FOG.
ON WEDNESDAY...WHILE WE WILL STILL BE UNDER THE INFLUENCE OF THE
FLAT RIDGE ALOFT...A SURFACE COLD BACKDOOR COLD FRONT WILL BE
APPROACHING THE AREA FROM THE NORTH. WE BELIEVE WITH THE APPROACH OF
THIS FEATURE...AFTERNOON CONVECTION WILL BE A BIT MORE ORGANIZED AND
HAVE GREATER COVERAGE...ESPECIALLY IN THE NORTHERN AND WESTERN
SECTIONS OF THE REGION. TEMPERATURES WILL BE A BIT HIGHER THAN
TODAY. WITH COMPARABLE DEW POINT VALUES...HEAT INDEX VALUES AROUND
OR GREATER THAN 100 DEGREES ARE EXPECTED FOR SOME DURATION FOR MOST
AREAS EAST OF THE CREST OF THE BLUE RIDGE. BUCKINGHAM COUNTY
VIRGINIA IS EXPECTED TO HAVE HEAT INDEX VALUES OF AT LEAST 105
DEGREES FOR AT LEAST THREE HOURS DURING THE AFTERNOON. THIS HAS
PROMPTED A HEAT ADVISORY FOR THIS COUNTY. OTHER COUNTIES THAT ARE
EXPECTED TO BE AROUND OR ABOVE 100 DEGREES TOMORROW AFTERNOON WILL
BE HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 216 PM EDT TUESDAY...
FORECAST MODELS SHOWING A SLOWER TREND IN THE FRONT PUSHING SOUTH
INTO OUR AREA THIS PERIOD. WE WILL SEE HIGHER POPS DURING THE DAY
WITH SOUPY AIRMASS AT NIGHT WITH SHOWER/STORMS LINGERING AROUND THE
FRONTAL BOUNDARY. SOME OF THE STORMS WILL BE HEAVY RAIN PRODUCERS AS
PWATS REMAIN HIGH IN THE 1.75 TO 2 INCH RANGE.
TEMPERATURES THIS PERIOD ARE GOING TO BE WARMER THAN NORMAL BUT
THINK THE HUMID AIRMASS AND EXTENT OF CLOUDINESS AND CONVECTION WILL
KEEP IT FROM GETTING TOO HOT...SO WENT COOLER TOWARD THE MET MOS.
HIGH TEMPS THURSDAY SHOULD BE WARMER AHEAD OF THE FRONT AS OPPOSED
TO FRIDAY WITH FRONTAL BOUNDARY WILL BE SLICING THE NRN HALF OF THE
FROECAST AREA. LOOK FOR HIGHS THU TO RANGE FROM THE MID TO UPPER 80S
WEST TO LOWER 90S EAST. FRIDAY TEMPS SHOULD DROP ABOUT 5 DEGREES OR
MORE RANGING FROM THE UPPER 70S TO LOWER 80S MTNS TO UPPER 80S
SOUTHEAST CWA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 1213 PM EDT TUESDAY...
FORECAST HAS SLOWED DOWN THE TIMING OF THE FRONT WHICH IS TYPICAL
THIS TIME OF YEAR...WITH RIDGING HARD TO SUPPRESS IN THE SOUTHEAST.
THE CONSENSUS SHOWS FRONT WEAKENING BUT ENOUGH LIFT AND MOISTURE TO
KEEP THE CHANCE OF STORMS AROUND THROUGH SUNDAY. THE FRONT WILL
FINALLY SAG SOUTH OF US TOWARD THE END OF THE WEEKEND AND START TO
DISSIPATE...WHILE THE HEAT RIDGE OVER THE CENTRAL U.S. LOOKS TO STAY
IN THIS GENERAL AREA THROUGH THE PERIOD KEEP OUR FORECAST AREA IN
THE NW FLOW ALOFT ON WRN FRINGE OF THE TROUGH IN THE NORTHEAST.
THERE WILL BE ENOUGH DISTURBANCES AND MODEST HEATING TO KEEP THE
SMALL SHOWER OR STORM THREAT EACH DAY...WITH TEMPS STAYING AROUND
NORMAL FOR LATE JULY...WITH STILL SOME MUGGY NIGHTS EXPECTED.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 130 PM EDT TUESDAY...
VFR CONDITIONS EXPECTED MOST AREAS THE REMAINDER OF THE AFTERNOON
INTO THE EARLY EVENING HOURS. EXPECT VERY ISOLATED SHOWERS AND
STORMS THROUGH THE EARLY EVENING. VERY LOCALIZED AND BRIEF
MVFR/IFR CONDITIONS ARE POSSIBLE UNDER THE HEAVIEST CONVECTIVE CELLS.
TONIGHT...WE EXPECT A RETURN OF MOUNTAIN AND RIVER VALLEY
FOG...ESPECIALLY FOR THOSE AREAS THAT DO MANGAGE TO RECEIVE
RAINFALL TODAY. ANY SUB-VFR CONDITIONS SHOULD IMPROVE TO VFR BY
13-14Z...9-10AM...WEDNESDAY.
WEDNESDAY AFTERNOON...MAINLY VFR CONDITIONS WILL CONTINUE.
SOMEWHAT GREATER COVERAGE OF SHOWERS AND STORMS ARE EXPECTED.
THESE AGAIN WILL HAVE THE POTENTIAL OF PRODUCING SOME LOCALIZED
AND BRIEF MVFR/IFR CONDITIONS.
BY THURSDAY...A COLD FRONT APPROACHES THE REGION AND WORKS IN FROM
THE NORTH THURSDAY NIGHT INTO FRIDAY. THIS WILL RESULT IN MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS THURSDAY
AFTERNOON/EVENING...WITH ADDITIONAL CONVECTION POSSIBLE OVER THE
SOUTH FRIDAY WITH THE FRONT STILL NEARBY.
BY FRIDAY INTO SUNDAY...SOME LINGERING SHOWERS/STORMS WILL STILL
BE POSSIBLE...WITH LATE NIGHT/EARLY MORNING MOUNTAIN AND RIVER
VALLEY FOG.
&&
.CLIMATE...
RECORD HIGH TEMPS FOR TODAY AND WEDNESDAY...
7/17 7/18
ROANOKE 100-1980 102-1977
LYNCHBURG 100-1980 99-1942
DANVILLE 102-1980 101-1980
BLACKSBURG 96-1988 94-1988
BLUEFIELD 89-2006 90-2006
&&
.EQUIPMENT...
NOAA ALL HAZARDS RADIO FOR THE HINTON TRANSMITTER REMAINS OFF THE
AIR DUE TO COMMERCIAL POWER NOT REACHING THE SITE.
NOAA ALL HAZARDS RADIO FOR THE HALIFAX TRANSMITTER IS OFF THE AIR.
THE CAUSE IS BEING INVESTIGATED.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY FROM 1 PM TO 7 PM EDT WEDNESDAY FOR VAZ047.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...WP
LONG TERM...WP
AVIATION...DS
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jul 17, 2:55 AM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 255 AM EDT TUE JUL 17 2012 NCZ001>004-018>020-VAZ007-009-012-015-016-180700- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- WYTHE-GRAYSON-CARROLL- 255 AM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS ALONG WITH VERY HEAVY RAINFALL AND HAIL THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY AND AGAIN FRIDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043>047-058-059-180700- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 255 AM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL BE AROUND 100 DEGREES FOR A FEW HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY AND AGAIN FRIDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. HEAT INDEX VALUES WILL BE BETWEEN 100 AND 105 DEGREES DURING THE AFTERNOON HOURS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ010-011-013-014-017>020-024-032-WVZ042>045-180700- BLAND-GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROCKBRIDGE-PATRICK-MERCER-SUMMERS-MONROE-GREENBRIER- 255 AM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS COULD PRODUCE BRIEF STRONG AND GUSTY WINDS ALONG WITH VERY HEAVY RAINFALL THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY AND AGAIN FRIDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ022-023-033>035-180700- ROANOKE-BOTETOURT-FRANKLIN-BEDFORD-AMHERST- 255 AM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY AND AGAIN FRIDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. HEAT INDEX VALUES WILL BE AROUND 100 DEGREES FOR A FEW HOURS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 17, 10:03 AM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 AM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 3 NE WALNUT COVE 36.33N 80.11W
07/16/2012 STOKES NC 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS SAURATOWN
&&
FISHERLocal storm report, Jul 17, 10:16 AM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1016 AM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 1 NNE FRANCISCO 36.52N 80.36W
07/16/2012 STOKES NC 911 CALL CENTER
MULTIPLE TREES DOWN IN TOWN OF FRANCISCO
&&
FISHERNearby
Heat Advisories in Virginia, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.